MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Model Number 25194
Medical Device Problem Codes Fluid/Blood Leak (1250); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics senior clinical science liaison reported an issue with a angiovac c180 with obturator.When the c180 cannula was removed from the package and the side port was flushed, it was noticed that there was a leak, where the side port attached to the over sheath.This leak was significant enough, that when the side port was flushed, a jet of saline, exited the attachment.Due to the fact that this was a borrowed cannula and there was no replacement option, the liaison suggested using dermabond to glue/seal the leak.After waiting approximately 5 minutes, the side port was flushed again, and the leak appeared to be fixed.The cannula was inserted, flow was established, and the material was engaged.After approximately 10 minutes of being on pump, the liason noticed that the circuit (blue side) leading to the bubble trap filter was full of air.The perfusionist clamped off the line and after searching for the cause of the air, it was noticed that the side port had broken off.Air was being sucked into the circuit through the hole, where the side port had been attached.Dermabond glue was, again, placed over the hole in the over sheath.The circuit was re-primed and after 10 minutes, flow was re-established to 3.0 l/min.The remaining material was extracted successfully, and the procedure was completed without any further issue.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was an angiovac device.As received, the angiovac stopcock sidearm arm assembly was detached and not returned for evaluation.The bond joint appears to be occluded with adhesive.The customer's reported complaint description is confirmed.A review of the complaint sample indicated that it had been returned without the stopcock sidearm/tubing, prohibiting analysis of that component for dimension compliance or further inspection.As stated in the complaint description, the sidearm port of the handle section was repaired with adhesive which filled the sidearm port.Removal of the adhesive was attempted, but thorough removal was not possible without damaging the sidearm port, rendering evaluation of this component for dimensional compliance impossible.The root cause of the leak could not be ascertained, but possible causes include: · insufficient adhesive · inadequate adhesive cure · improper seating of the tubing in the handle · damage or imperfection in the handle component · damage or imperfection in the sidearm tubing · out of spec components a review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: directions for use is provided with this device and contains the following statements: warnings - selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.- as with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: - death - pulmonary embolism - ventricular perforation a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10777214
Report Number1317056-2020-00178
Device Sequence Number14268294
Product Code DWF
UDI-Device IdentifierH965251940
UDI-PublicH965251940
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number25194
Device Catalogue Number25194
Device Lot Number5553404
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date11/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR